Alert archive / California / Winter Storm Warnings in 2010
Winter Storm Warning 2, NWS Medford, OR
NWS Medford, OR issued this winter storm warning at Jan 18, 2010, 2:15 PM PST for Siskiyou County, California. It took effect at Jan 19, 2010, 4:00 AM PST. It was in force for 18 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 18, 2010, 2:15 PM PST (22:15 UTC)
- In effect from
- Jan 19, 2010, 4:00 AM PST
- Expired
- Jan 19, 2010, 10:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 19, 9:53 AM PST | SNOW 6 | 2 Ssw Weed, CA | 6 INCHES OF SNOW. BEGAN SNOWING AT NOON AND CONTINUED INTO THE EVENING. |
| Jan 19, 9:53 AM PST | SNOW 6 | 4 Ssw Weed, CA | 6 INCHES OF SNOW FROM EARLY AFTERNOON INTO THE EVENING. |
| Jan 19, 9:53 AM PST | SNOW 6 | 4 Sw Weed, CA | 6 INCH TOTAL. 5 INCHES BETWEEN NOON AND 3 AND ANOTHER 1 INCH IN THE EVENING. |
| Jan 19, 10:25 AM PST | HEAVY SNOW 7 | N Tennant, CA | 18-HOUR TOTAL |
| Jan 19, 10:41 AM PST | SNOW 6 | 6 Nw Mount Shasta, CA | HEAVY WET SNOW SINCE 7 PM PST MONDAY. ABOUT 1 FOOT ON THE GROUND. |
| Jan 19, 10:49 AM PST | HEAVY SNOW 3 | 1 W Mount Shasta, CA | SINCE 11PM 12HOUR REPORT |
| Jan 19, 11:35 AM PST | HEAVY SNOW 4 | Mount Shasta, CA | AMOUNT SINCE 8 AM PST IN MOUNT SHASTA CITY. SNOWFALL RATES AROUND 1 INCH PER HOUR. |
| Jan 19, 11:35 AM PST | HEAVY SNOW 7 | N Tennant, CA | SNOW AMOUNT IN LAST 6 HOURS. SNOWFALL RATES OF 1 TO 1.5 INCHES PER HOUR. 14 INCHES ON THE GROUND. HIGHWAY 97 REPORTEDLY BLOCKED WITH SPUN OUT TRACTOR TRAILERS. |
| Jan 19, 1:22 PM PST | HEAVY SNOW 5 | Sse Mount Shasta, CA | AMOUNT IS SINCE 8 AM PST |
| Jan 19, 2:32 PM PST | HEAVY SNOW 14 | 3 Nw Mount Shasta, CA | SINCE 5 AM PST |
| Jan 19, 4:41 PM PST | HEAVY SNOW 4 | Sse Mount Shasta, CA | NEW SINCE 1 PM |
| Jan 19, 4:41 PM PST | HEAVY SNOW 4.5 | 3 S Mccloud, CA | 24 HR LIQUID 2.95...4.5 SNOW SINCE 15Z |
| Jan 19, 4:41 PM PST | HEAVY SNOW 12 | 4 Sw Weed, CA | NEW SNOW FROM 7AM-4PM PST |
| Jan 19, 8:25 PM PST | HEAVY SNOW 13 | 4 Ssw Weed, CA | 10 PM YESTERDAY TIL 530 PM TODAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 450 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
193 WWUS46 KMFR 182215 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 215 PM PST MON JAN 18 2010 CAZ083-190615- /O.UPG.KMFR.WS.A.0002.100119T1200Z-100120T0600Z/ /O.NEW.KMFR.WS.W.0002.100119T1200Z-100120T0600Z/ /O.CON.KMFR.WS.W.0001.000000T0000Z-100119T0600Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITY OF...TENNANT 215 PM PST MON JAN 18 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * THE CURRENT STORM WILL LAST INTO THIS EVENING...BUT YET ANOTHER ROUND OF SNOW WILL HIT PORTIONS OF SISKIYOU COUNTY BEGINNING EARLY TUESDAY MORNING...LASTING THROUGH TUESDAY EVENING. * ADDITIONAL SNOW ACCUMULATIONS THROUGH THIS EVENING WILL BE 4 TO 6 INCHES. ANOTHER 12 INCHES IS EXPECTED TUESDAY MORNING THROUGH TUESDAY EVENING WITH HIGHER AMOUNTS AT HIGHER ELEVATIONS. * SOUTH WINDS 20 TO 30 MPH WILL CAUSE BLOWING AND DRIFTING SNOW ALONG EXPOSED STRETCHES OF ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ082-190615- /O.UPG.KMFR.WS.A.0002.100119T1200Z-100120T0600Z/ /O.NEW.KMFR.WS.W.0002.100119T1200Z-100120T0600Z/ /O.CON.KMFR.WS.W.0001.000000T0000Z-100119T0600Z/ SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...MOUNT SHASTA 215 PM PST MON JAN 18 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 4000 FEET... ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING ABOVE 3500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * THE CURRENT STORM WILL LAST INTO THIS EVENING...BUT YET ANOTHER ROUND OF SNOW WILL HIT PORTIONS OF SISKIYOU COUNTY BEGINNING EARLY TUESDAY MORNING...LASTING THROUGH TUESDAY EVENING. SNOW LEVELS WILL BE 4500 FEET...LOWERING TO 4000 FEET BY THE END OF THE STORM THIS EVENING. THE SNOW LEVEL FOR THE TUESDAY STORM WILL BE NEAR 3500 FEET. * ADDITIONAL SNOW ACCUMULATIONS THROUGH THIS EVENING WILL BE 4 TO 6 INCHES. ANOTHER 12 INCHES IS EXPECTED TUESDAY MORNING THROUGH TUESDAY EVENING WITH HIGHER AMOUNTS AT HIGHER ELEVATIONS. * SOUTH WINDS 15 TO 25 MPH WILL CAUSE BLOWING AND DRIFTING ALONG EXPOSED STRETCHES OF ROADS. I-5 WILL BE AFFECTED BY THIS STORM...MOSTLY NEAR BLACK BUTTE SUMMIT...ALONG WITH HWY 89.S PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ080-190615- /O.UPG.KMFR.WS.A.0002.100119T1200Z-100120T0600Z/ /O.NEW.KMFR.WS.W.0002.100119T1200Z-100120T0600Z/ WESTERN SISKIYOU COUNTY- 215 PM PST MON JAN 18 2010 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING ABOVE 3500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * ANOTHER ROUND OF SNOW WILL HIT PORTIONS OF SISKIYOU COUNTY BEGINNING EARLY TUESDAY MORNING..LASTING THROUGH TUESDAY EVENING. THE SNOW LEVEL WILL BE AROUND 3500 FEET. * SNOW ACCUMULATIONS WILL BE 7 TO 11 INCHES TUESDAY MORNING THROUGH TUESDAY EVENING. * SOUTH WINDS 15 TO 25 MPH WILL CAUSE BLOWING AND DRIFTING ALONG EXPOSED STRETCHES OF ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ STOCKTON
4 follow-up statements
126 WWUS46 KMFR 190615 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1015 PM PST MON JAN 18 2010 CAZ083-191130- /O.EXP.KMFR.WS.W.0001.000000T0000Z-100119T0600Z/ /O.CON.KMFR.WS.W.0002.100119T1200Z-100120T0600Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITY OF...TENNANT 1015 PM PST MON JAN 18 2010 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY. * SNOWFALL SHOULD LET UP A BIT OVERNIGHT...BUT WILL INTENSIFY AGAIN TUESDAY...LASTING THROUGH TUESDAY EVENING. * ADDITIONAL SNOW ACCUMULATIONS OVERNIGHT WILL BE 1 TO 4 INCHES. ANOTHER FOOT IS EXPECTED TUESDAY MORNING THROUGH TUESDAY EVENING WITH HIGHER AMOUNTS AT HIGHER ELEVATIONS. * SOUTH WINDS 20 TO 30 MPH WILL CAUSE BLOWING AND DRIFTING SNOW ALONG EXPOSED STRETCHES OF ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ082-191130- /O.EXP.KMFR.WS.W.0001.000000T0000Z-100119T0600Z/ /O.CON.KMFR.WS.W.0002.100119T1200Z-100120T0600Z/ SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...MOUNT SHASTA 1015 PM PST MON JAN 18 2010 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY ABOVE 3500 FEET... A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY. * LIGHT SNOW WILL CONTINUE OVERNIGHT...BUT WILL INTENSITY TUESDAY...LASTING THROUGH TUESDAY EVENING. SNOW LEVELS NEAR 4000 FEET WILL LOWER TO NEAR 3500 FEET TUESDAY MORNING. * ADDITIONAL SNOW ACCUMULATIONS OVERNIGHT WILL BE NEAR 1 TO 4 INCHES. ANOTHER 12 INCHES IS EXPECTED TUESDAY MORNING THROUGH TUESDAY EVENING WITH HIGHER AMOUNTS AT HIGHER ELEVATIONS. * SOUTH WINDS 15 TO 25 MPH WILL CAUSE BLOWING AND DRIFTING ALONG EXPOSED STRETCHES OF ROADS. I-5 WILL BE AFFECTED BY THIS STORM...MOSTLY NEAR BLACK BUTTE SUMMIT...ALONG WITH HWY 89. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ080-191130- /O.CON.KMFR.WS.W.0002.100119T1200Z-100120T0600Z/ WESTERN SISKIYOU COUNTY- 1015 PM PST MON JAN 18 2010 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY ABOVE 3500 FEET... A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY. * ANOTHER ROUND OF SNOW WILL HIT PORTIONS OF SISKIYOU COUNTY BEGINNING EARLY TUESDAY MORNING..LASTING THROUGH TUESDAY EVENING. THE SNOW LEVEL WILL BE AROUND 3500 FEET. * SNOW ACCUMULATIONS WILL BE 7 TO 11 INCHES TUESDAY MORNING THROUGH TUESDAY EVENING. * SOUTH WINDS 15 TO 25 MPH WILL CAUSE BLOWING AND DRIFTING ALONG EXPOSED STRETCHES OF ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MTS
550 WWUS46 KMFR 191200 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 400 AM PST TUE JAN 19 2010 ...HEAVY SNOW WILL CONTINUE FOR THE MOUNT SHASTA REGION... .SNOW WILL BE HEAVY AT TIMES AROUND MOUNT SHASTA AS STRONG LOW PRESSURE CONTINUE OFFSHORE. INTENSITY WILL DECREASE THIS EVENING...BUT WILL LIKELY INCREASE AGAIN WEDNESDAY. CAZ083-192300- /O.NEW.KMFR.WS.A.0003.100120T1200Z-100121T1200Z/ /O.CON.KMFR.WS.W.0002.000000T0000Z-100120T0600Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITY OF...TENNANT 400 AM PST TUE JAN 19 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * SNOWFALL WILL INTENSIFY AGAIN TODAY AND BECOME HEAVY AT TIMES THROUGH AFTERNOON. A DECREASING TREND IS EXPECTED THIS EVENING. * 6 TO 10 ADDITIONAL INCHES ARE EXPECTED TODAY THROUGH THIS EVENING. * SOUTH WINDS 20 TO 35 MPH WILL CAUSE BLOWING AND DRIFTING SNOW ALONG EXPOSED STRETCHES OF ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ080-082-192300- /O.NEW.KMFR.WS.A.0003.100120T1200Z-100121T1200Z/ /O.CON.KMFR.WS.W.0002.000000T0000Z-100120T0600Z/ WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...MOUNT SHASTA 400 AM PST TUE JAN 19 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 3500 FEET... ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WATCH ABOVE 3500 FEET...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT. A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * SNOWFALL WILL INTENSIFY AGAIN TODAY AND BECOME HEAVY AT TIMES THROUGH AFTERNOON. A DECREASE IS EXPECTED THIS EVENING. * 6 TO 15 ADDITIONAL INCHES ARE EXPECTED TODAY THROUGH THIS EVENING. THE HIGHEST TOTALS WILL BE ABOVE 5000 FEET ON MOUNT SHASTA. * SOUTH WINDS 20 TO 35 MPH WILL CAUSE BLOWING AND DRIFTING SNOW ALONG EXPOSED STRETCHES OF ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ STAVISH
885 WWUS46 KMFR 192234 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 234 PM PST TUE JAN 19 2010 ...HEAVY SNOW WILL CONTINUE FOR THE MOUNT SHASTA REGION... .SNOW WILL BE HEAVY AT TIMES AROUND MOUNT SHASTA THIS EVENING AS STRONG LOW PRESSURE GRADUALLY MOVES AWAY FROM THE AREA. SNOWFALL INTENSITY WILL DECREASE THIS EVENING...BUT WILL INCREASE AGAIN WEDNESDAY AS ANOTHER LOW PRESSURE SYSTEM MOVES TOWARD NORTHERN CALIFORNIA. CAZ083-200645- /O.UPG.KMFR.WS.A.0003.100120T1200Z-100121T1200Z/ /O.NEW.KMFR.WS.W.0003.100120T1200Z-100121T1200Z/ /O.CON.KMFR.WS.W.0002.000000T0000Z-100120T0600Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITY OF...TENNANT 234 PM PST TUE JAN 19 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...WINTER STORM WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * SNOW WILL BRIEFLY DIMINISH TONIGHT. MODERATE TO HEAVY SNOW WILL RESUME AGAIN WEDNESDAY MORNING AND LAST THROUGH THURSDAY MORNING. * 3 TO 5 ADDITIONAL INCHES OF SNOW ARE EXPECTED THROUGH TONIGHT. 9 TO 16 INCHES OF NEW SNOWFALL ARE EXPECTED BETWEEN WEDNESDAY MORNING AND THURSDAY MORNING. * SOUTH WINDS 20 TO 35 MPH WILL CAUSE BLOWING AND DRIFTING SNOW ALONG EXPOSED STRETCHES OF ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ080-082-200645- /O.UPG.KMFR.WS.A.0003.100120T1200Z-100121T1200Z/ /O.NEW.KMFR.WS.W.0003.100120T1200Z-100121T1200Z/ /O.CON.KMFR.WS.W.0002.000000T0000Z-100120T0600Z/ WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...MOUNT SHASTA 234 PM PST TUE JAN 19 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 3500 FEET... ...WINTER STORM WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING ABOVE 3500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * SNOW WILL BRIEFLY DIMINISH TONIGHT. MODERATE TO HEAVY SNOW WILL RESUME AGAIN WEDNESDAY MORNING AND LAST THROUGH THURSDAY MORNING. * 3 TO 5 ADDITIONAL INCHES ARE EXPECTED THROUGH TONIGHT. 9 TO 16 INCHES OF NEW SNOWFALL ARE EXPECTED BETWEEN WEDNESDAY MORNING AND THURSDAY MORNING. EVEN HIGHER AMOUNTS OF SNOWFALL WILL OCCUR ABOVE 5000 FEET NEAR MOUNT SHASTA. * SOUTH WINDS 20 TO 35 MPH WILL CAUSE BLOWING AND DRIFTING SNOW ALONG EXPOSED STRETCHES OF ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ081-200645- /O.NEW.KMFR.WW.Y.0035.100120T1200Z-100121T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 234 PM PST TUE JAN 19 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 3500 FEET FOR SNOW... WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY. * TIMING: SNOW WILL BEGIN EARLY WEDNESDAY MORNING AND END EARLY THURSDAY MORNING. * SNOW ACCUMULATIONS: SNOW ACCUMULATIONS WILL BE 5 TO 9 INCHES ABOVE 3500 FEET. * SNOW LEVELS: SNOW LEVEL WILL REMAIN AROUND 3500 FEET THROUGH THURSDAY MORNING. * IMPACTS: SNOW WILL ONLY IMPACT AREAS ABOVE 3500 FEET...ESPECIALLY ELEVATED LOCATIONS JUST SOUTH OF THE TOWN OF WEED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SK
540 WWUS46 KMFR 200550 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 950 PM PST TUE JAN 19 2010 ...HEAVY SNOW WILL CONTINUE FOR THE MOUNT SHASTA REGION ON WEDNESDAY... SNOWFALL INTENSITY WILL DECREASE THIS EVENING...BUT WILL INCREASE AGAIN TOMORROW AS ANOTHER LOW PRESSURE SYSTEM MOVES TOWARD NORTHERN CALIFORNIA. CAZ083-201400- /O.EXP.KMFR.WS.W.0002.000000T0000Z-100120T0600Z/ /O.CON.KMFR.WS.W.0003.100120T1200Z-100121T1200Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITY OF...TENNANT 950 PM PST TUE JAN 19 2010 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY... ...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... THE WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING. A WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY. * SNOW WILL BRIEFLY DIMINISH TONIGHT. THEN MODERATE TO HEAVY SNOW WILL RESUME AGAIN TOMORROW MORNING AND LAST THROUGH THURSDAY MORNING. * 3 TO 5 ADDITIONAL INCHES OF SNOW ARE EXPECTED THROUGH TONIGHT. 9 TO 16 INCHES OF NEW SNOWFALL ARE EXPECTED BETWEEN WEDNESDAY MORNING AND THURSDAY MORNING. * SOUTH WINDS 20 TO 35 MPH WILL CAUSE BLOWING AND DRIFTING SNOW ALONG EXPOSED STRETCHES OF ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ080-082-201400- /O.EXP.KMFR.WS.W.0002.000000T0000Z-100120T0600Z/ /O.CON.KMFR.WS.W.0003.100120T1200Z-100121T1200Z/ WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...MOUNT SHASTA 950 PM PST TUE JAN 19 2010 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY ABOVE 3500 FEET... ...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING ABOVE 3500 FEET... THE WINTER STORM WARNING ABOVE 3500 FEET WILL EXPIRE AT 10 PM PST THIS EVENING. A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY. * SNOW WILL BRIEFLY DECREASE TONIGHT. THEN MODERATE TO HEAVY SNOW WILL RESUME AGAIN EARLY TOMORROW MORNING AND LAST THROUGH THURSDAY MORNING. * 3 TO 5 ADDITIONAL INCHES ARE EXPECTED THROUGH TONIGHT. 9 TO 16 INCHES OF NEW SNOWFALL ARE EXPECTED BETWEEN WEDNESDAY MORNING AND THURSDAY MORNING. EVEN HIGHER AMOUNTS OF SNOWFALL WILL OCCUR ABOVE 5000 FEET NEAR MOUNT SHASTA. * SOUTH WINDS 20 TO 35 MPH WILL CAUSE BLOWING AND DRIFTING SNOW ALONG EXPOSED STRETCHES OF ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ081-201400- /O.CON.KMFR.WW.Y.0035.100120T1200Z-100121T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 950 PM PST TUE JAN 19 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY ABOVE 3500 FEET... A WINTER WEATHER ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM PST THURSDAY. * TIMING: SNOW WILL BEGIN EARLY TOMORROW MORNING AND END EARLY THURSDAY MORNING. * SNOW ACCUMULATIONS: SNOW ACCUMULATIONS WILL BE 5 TO 9 INCHES ABOVE 3500 FEET. * SNOW LEVELS: SNOW LEVEL WILL REMAIN AROUND 3500 FEET THROUGH THURSDAY MORNING. * IMPACTS: SNOW WILL ONLY IMPACT AREAS ABOVE 3500 FEET... ESPECIALLY ELEVATED LOCATIONS JUST SOUTH OF THE TOWN OF WEED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CC
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Jan 18, 1:05 PM PST, 1 hour 10 minutes earlier.
Area forecast discussion, Jan 18, 1:05 PM PST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
105 PM PST MON JAN 18 2010
CORRECTED LAST SENTENCE IN THIRD PARAGRAPH REGARDING WATCHES FOR
WEDNESDAY.
.DISCUSSION...18/12Z NAM/GFS IN.
THE HEMISPHERIC ANALYSIS STILL SHOWS THE LOADED GUN PATTERN THIS
AFTERNOON WITH STRONG ZONAL FLOW BETWEEN 30N AND 40N FROM JUST EAST
OF JAPAN ALL THE WAY TO 130W. FROM THERE THE FLOW ALOFT TURNS TO
THE NORTHEAST. SO...SHORT WAVES EMBEDDED IN THE FLOW WILL CONTINUE
TO RACE ACROSS THE PACIFIC THEN MOVE NORTHEAST INTO THE WEST
COAST.
THE FIRST OF THESE SYSTEMS MOVED THROUGH YESTERDAY AND BROUGHT
HIGH WINDS TO THE COAST AS IT TRACKED NORTH ALONG 130W. A SIMILAR
SYSTEM IS NOW NEAR 40N 130W AND IT WILL FOLLOW THE SAME ROUTE
TODAY. WINDS HAVE NOT PICKED UP ALONG THE COAST YET...BUT THEY
SHOULD SOON.
THE NEXT SYSTEM IN THIS PARADE WILL MOVE IN WEDNESDAY AFTERNOON AS
A LONG WAVE TROUGH DIGS OFFSHORE. DUE TO THE ENCROACHING TROUGH...
THIS ONE WILL BE A BIT STRONGER AND WILL TRACK CLOSER TO THE
COAST...SO AS FAR AS WINDS OVER LAND THIS ONE WILL BE THE
STRONGEST IN THE STRING. COULD GET A GUST OVER 100 MPH AT CAPE
BLANCO FROM THIS ONE. THIS STORM WILL PEAK OVER THE CWA WEDNESDAY
NIGHT. THE GFS AND NAM SOLUTIONS HAVE THE SAME TRAJECTORY BUT
DIFFERENT TIMING. THE ECMWF HAS A WEAKER SYSTEM. DON'T HAVE ENOUGH
CONFIDENCE TO PUT A WATCH FOR WEDNESDAY...SO WILL HOLD OFF FOR NOW.
THE OFFSHORE LONG WAVE TROUGH WILL MOVE ONSHORE THURSDAY NIGHT FOR
ANOTHER ROUND OF PRECIPITATION...MOSTLY IN CALIFORNIA. A RIDGE
WILL THEN BUILD IN FRIDAY NIGHT...THEN BREAK TO THE EAST OF THE
CWA EARLY SUNDAY. ANOTHER SYSTEM WILL MOVE IN RIGHT BEHIND IT ON
SUNDAY. THE HITS JUST KEEP ON COMING...
&&
.AVIATION...SISKIYOU COUNTY AND THE SISKIYOU RANGE...IFR CIGS/VSBYS
IN SNOW WITH HIGHER TERRAIN OBSCURED PERSISTING THROUGH TUESDAY.
ELSEWHERE...VFR WITH AREAS OF MVFR CIGS/VSBYS WITH HIGHER TERRAIN
OBSCURED...MOSTLY FROM THE CASCADES WEST.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 6 AM PST TUESDAY FOR ORZ021-ORZ022.
HIGH SURF ADVISORY UNTIL 10 PM PST TUESDAY FOR ORZ021-ORZ022.
CA...WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR CAZ081.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH TUESDAY
EVENING FOR CAZ080-CAZ082-CAZ083.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR
CAZ082-CAZ083.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 3 PM
PST THIS AFTERNOON FOR PZZ356.
GALE WARNING UNTIL 4 PM PST TUESDAY FOR PZZ350-PZZ356.
HAZARDOUS SEAS WARNING UNTIL 10 AM PST THURSDAY FOR PZZ350-
PZZ356-PZZ370-PZZ376.
GALE WARNING UNTIL 4 PM PST TUESDAY FOR PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 3 PM PST THIS AFTERNOON
FOR
PZZ350.
15/16/05Hazardous weather outlook, Jan 18, 9:18 AM PST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 918 AM PST MON JAN 18 2010 ORZ021-022-190600- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 918 AM PST MON JAN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FROM 3 PM PST THIS AFTERNOON THROUGH LATE TONIGHT. A HIGH SURF ADVISORY IS ALSO IN EFFECT THROUGH TONIGHT. SEE MESSAGES FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HIGH WIND WARNING IS IN EFFECT UNTIL 6 AM PST TUESDAY. THE HIGH SURF ADVISORY IS IN EFFECT UNTIL 10 AM PST TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083-190600- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 918 AM PST MON JAN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT UNTIL 10 PM PST TONIGHT. A WINTER STORM WATCH IS THEN IN EFFECT BEGINNING LATE TONIGHT. SEE WEATHER MESSAGES FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WINTER STORM WATCH REMAINS IN EFFECT UNTIL TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-190600- SOUTH CENTRAL SISKIYOU COUNTY- 918 AM PST MON JAN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT UNTIL 10 PM PST TONIGHT ABOVE 4000 FEET. A WINTER STORM WATCH IS THEN IN EFFECT BEGINNING LATE TONIGHT. SEE WEATHER MESSAGES FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WINTER STORM WATCH REMAINS IN EFFECT UNTIL TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 18, 8:28 AM PST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
828 AM PST MON JAN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM HEAVY RAIN W DUNSMUIR 41.23N 122.27W
01/18/2010 M2.14 INCH SISKIYOU CA TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 18/0800 PST.
&&
STOCKTONLocal storm report, Jan 18, 8:38 AM PST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
838 AM PST MON JAN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 AM HEAVY RAIN 5 WSW WILDERVILLE 42.36N 123.56W
01/18/2010 M0.50 INCH JOSEPHINE OR TRAINED SPOTTER
TOTAL FROM 5 PM TO 6 AM PST.
&&
DWLocal storm report, Jan 18, 10:53 AM PST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1053 AM PST MON JAN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM NON-TSTM WND GST ASHLAND 42.19N 122.70W
01/18/2010 M100 MPH JACKSON OR PUBLIC
HANDHELD ANEMOMETER MEASURED 100 MPH WIND GUST AT 7533 FT
AT THE TOP OF MT ASHLAND SKI AREA. A 69 MPH WIND GUST WAS
MEASURED AT THE PARKING LOT AT 6600 FT. SUSTAINED WINDS
HAVE BEEN 40-50 MPH ALL MORNING.
&&
SPILDEThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:38 AM PST | Winter Storm Watch | MFR | Siskiyou | 11 hr |
| Jan 18, 12:01 PM PST | Wind Advisory | MFR | Siskiyou | 4 hr |
Nearby
Winter Storm Warnings in California, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.